Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 26, 1994, 4:06 AM CST for Washington County, Arkansas. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Jan 26, 1994, 4:06 AM CST (10:06 UTC)
- Expired
- Jan 26, 1994, 5:15 AM CST
- In force
- 69 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KFSM 261006 RRA SVRFSM ARC143-261115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 406 AM CST WED JAN 26 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ARKANSAS ...WASHINGTON COUNTY AT 405 AM CST...FORT SMITH RADAR SHOWED A SEVERE THUNDERSTORM JUST TO THE SOUTHWEST OF FAYETTEVILLE. MOVEMENT WAS NORTHEAST AT 25 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 4:00 AM CST, 6 minutes earlier.
Area forecast discussion, Jan 26, 4:00 AM CST, 6 minutes before
FPUS3 KTUL 260959 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 400 AM CST WED JAN 26 1994 HV TO CONTEND WITH A LOT THIS FCST PERIOD AS WELL WITH ONGOING WX ACROSS E OK AND W AR SO WL KEEP THIS SHORT. PREFNTL TROF THAT HAD MOVED INTO SE OK DURING THE NIGHT WAS FOCUS FOR ACTIVITY ACROSS SE OK. MESONET AND NWD MOVING CONVECTION SHOWS THAT BDRY IS NOW LIFTING N. WL HV NR CAT POPS ACROSS AREA TDY AND WL MENTION CHC SVR IN SE OKLAHOMA LTR TDY. NEG TILTED TROF IS WELL SUPPORED AND SFC LOW IS EXPECTED TO DEVELOP AND MOVE ACROSS AREA. SHEAR ENVIRONMENT LOOKS GUD AS WELL. WL GEN KEEP REMAINDER OF ON GOING FCST INTACT. TUL 54/30/34 941 MLC 64/35/39 931 BVO 45/26/32 951 IDB 66/39/44 931 ...10... .TUL...NONE.
In the hours before
Special weather statement, Jan 26, 2:15 AM CST, 1 hour 51 minutes before
OKC061-077-121-260915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 215 AM CST WED JAN 26 1994 ...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA... AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL AND POSSIBLY SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING THE NEXT HOUR. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 2:17 AM CST, 1 hour 49 minutes before
OKC061-077-121-260915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 215 AM CST WED JAN 26 1994 ...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA... AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL LIKELY `PRODUCE HEAVY RAINFALL AND POSSIBLY SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING THE NEXT HOUR. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 3:15 AM CST, 51 minutes before
OKC061-091-261015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 315 AM CST WED JAN 26 1994 ...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA... AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 3:17 AM CST, 49 minutes before
OKC061-091-261015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 315 AM CST WED JAN 26 1994 ...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA... AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:08 AM CST | Severe Thunderstorm Warning | TSA | Crawford | 67 min |
| Jan 26, 4:54 PM CST | Severe Thunderstorm Warning | TSA | Johnson | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.